MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-HELIX
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Migration (4003)
Health Effect - Clinical Codes Headache (1880); Foreign Body In Patient (2687)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an aneurysm embolization procedure with balloon remodeling in the internal carotid artery using the bare axium helix coil, there was significant instability during coil deployment due the patient¿s anatomy.The excelsior microcatheter came out of the aneurysm during the procedure, requiring the coil pusher to be used as a guide to reposition the coil back inside the aneurysm before detachment.The coil migrated and came out of the aneurysm again and was not implanted at the intended location, necessitating retrieval with a solitaire device.Difficult placement of the coil was noted, and the tip of the catheter was under stress and moved during deployment.The device did not jump during deployment, and the physician did not rotate the delivery pusher during the procedure.There was no vessel damage and the aneurysm did not rupture.Additional steps were required to secure the coil, including capturing it with a stent retriever.After the procedure, the patient developed a headache, prompting magnetic resonance imaging.A computed tomography scan revealed a distal marker which was thought a marker or element from the coil detached, though it was noted this could correspond to a solitaire marker, a microcatheter marker, or part of the coil pusher.The patient¿s blood flow was normal, and the aneurysm was amorphous with a maximum diameter of 3mm and a neck diameter of 2mm.The patient is currently stable and doing well.The patient's vessel tortuosity was severe.Ancillary devices include sheaths (neuron max 6f 088 sheath + impress 4f sim 1 100cm diagnostic catheter), microcatheters (excelsior shaped 45 for coils and phenom 21 lot 231035405 for solitaire and catch view mini, guidewire (traxcess 14 x 4 units), other coils (target helica nano 1.5mm x 2 cm, target helica nano 1mm x 2 cm x 2 units, target helica nano 2.5mm x 4.5 cm, and qc-2-4-helix lot 228977289), stent retrievers (sfr4-6-40-10 lot s24ms013 and catch view mini 20) and a balloon (scepter xc 4x11).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported only magnetic resonance imaging (mri) was conducted, there was no other intervention performed or planned.The patient's headache improved.Single antiplatelet therapy (aspirin-adiro) was being administered.There was no kink or other damage observed on the axium pusher.The cause of the event was not determined; it was not certain that the detached marker belonged to the axium coil or another device used in the procedure.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23646474
Report Number9617601-2025-02993
Device Sequence Number21322520
Product Code KRD
UDI-Device Identifier00847536037281
UDI-Public(01)00847536037281(17)280130(10)230574125
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-4-HELIX
Device Catalogue NumberQC-2-4-HELIX
Device Lot Number230574125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/03/2025
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale